MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM VITAMIN B12 (VB12); VITAMIN B12 IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM VITAMIN B12 (VB12); VITAMIN B12 IMMUNOASSAY
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer identified discordant (elevated) atellica im vitamin b12 (vb12) patient results after quality control (qc) values showed a drop in results and patients were subsequently retested on different atellica im instruments.Results were lower upon repeat.The customer believes the repeat results are correct.Corrected reports were issued.There are no reports that treatment was altered or prescribed or adverse health consequences due to the elevated vb12 results.
 
Additional Manufacturer Narrative
An outside of the united states (ous) customer contacted the siemens customer care center (ccc) to report discordant (elevated) atellica im vitamin b12 (vb12) patient results compared to lower retest results.The limitations section of the instructions for use states: "for diagnostic purposes, the results obtained from this assay should always be used in combination with the clinical examination, patient medical history, and other findings." siemens is investigating.
 
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2022-00232 initial report on 2022-08-18.Additional information - 2022-12-06 siemens concluded investigation for an outside of the united states (ous) customer observation of low qc results and discordant atellica im vitamin b12 (vb12) patient results using lot 280.The patient samples were initially tested on atellica im 1600 serial number (b)(6), and then repeated on an alternate atellica im module.The patient samples demonstrated a decrease in results when repeated at a later date.Siemens reviewed the complaint data and noted that the patient samples were repeated approximately 24 hours after initial testing.Bio-rad quality control (qc) lot 85290 level 1 was sporadically out of range high according to customer range but were within bio-rad package insert ranges during the time of patient testing and the days following.The calibration data provided was reviewed, and all calibrations were within product performance specifications.The patient testing was performed across multiple packs of primary reagent and ancillary reagent.The quality of the specimen could potentially impact the performance of the atellica im vb12 assay.Cellular debris could potentially be responsible for the higher-than-expected vb12 results.When samples are centrifuged prior to testing and remain upright or allowed to settle for an extended period of time, the vb12 assay can be impacted resulting in lower values.Siemens recommends following all sample collection tube handling instructions provided by the manufacturer.Siemens performed internal testing for atellica im vb12 lot 280 and bio-rad qc lot 85290 which confirmed that this lot of bio-rad qc is performing as expected and within published package insert ranges and close to package insert means.Qc and reagent performance during the study showed no significant degradation over a 4-day period on three different packs of vb12 lot 280 reagent.Siemens cannot rule out issues with customer bio-rad qc supply, reagent supply or preanalytical handling of qc or patient samples as the cause of the customer observations.Based on the investigation, a potential product performance issue has not been identified.In section h6, investigation finding and investigation conclusion codes were updated based on the investigation results.

Brand Name
ATELLICA IM VITAMIN B12 (VB12)
Common Device Name
VITAMIN B12 IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
333 coney street
east walpole MA 02032
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
333 coney street
east walpole MA 02032
Manufacturer Contact
stacy loukos
333 coney street
east walpole, MA 02032
3392064073
MDR Report Key15252750
Report Number1219913-2022-00232
Device Sequence Number5847313
Product Code CDD
UDI-Device Identifier00630414600284
UDI-Public00630414600284
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K993571
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/13/2022
Device Model NumberN/A
Device Catalogue Number10995715
Device Lot Number280
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/25/2022
Supplement Date Received by Manufacturer12/06/2022
Initial Report FDA Received Date08/18/2022
Supplement Report FDA Received Date12/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/13/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown